MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; BALL HEADS: MECTACER 01.29.214 BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE L

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; BALL HEADS: MECTACER 01.29.214 BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE L
Model Number 01.29.214
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24-jan-2025.Lot 2119474: 40 items manufactured and released on 12-apr-2022.Expiration date: 28-mar-2027.No anomalies found related to the problem.To date, 37 items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: cup: mpact 01.32.156dh acetabular shell ø56 two-holes (k132879) lot 2300109: 31 items manufactured and released on 31-may-2023.Expiration date: 13-may-2028.No anomalies found related to the problem.To date, 30 items of the same lot have been sold with no similar reported event during the period of review.Liner: mpact 01.32.4048hct flat pe hc liner ø40/f (k103721), lot 2304472: (b)(4) items manufactured and released on 06-apr-2023.Expiration date: 19-mar-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Stem: sms solid collared 01.36.152 sms collared solid stem std size 12 (k203041), lot 2206145: (b)(4) items manufactured and released on 20-sep-2022.Expiration date: 01-sep-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 1 year and 5 months after primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all medacta hardware and implanted an antibiotic spacer.The surgery was completed successfully.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
BALL HEADS: MECTACER 01.29.214 BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21364687
Report Number3005180920-2025-00062
Device Sequence Number20941815
Product Code LZO
UDI-Device Identifier07630030809255
UDI-Public07630030809255
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.29.214
Device Lot Number2119474
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale